Oregon, 2006Wildfire in Oregon, July 1 to 4, 2006
July 1 to 4, 2006 · NWS PDT · 1 event in 1 county or zone
1 wildfire, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jul 1, 1:00 PM PST, 2 hours earlier.
Area forecast discussion, Jul 1, 1:00 PM PST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
200 PM PDT SAT JUL 1 2006
.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...SOUTHWEST FLOW ALOFT
WILL PREVAIL THROUGH THE SHORT TERM...WITH IMPULSES ROTATING
ACROSS THE PACIFIC NORTHWEST. ONE OF THESE WAVES WILL CROSS
CENTRAL/EASTERN OREGON THIS EVENING...WITH ADDITIONAL WAVES
CROSSING SUNDAY AFTN/EVE AND MONDAY AFTN/EVE. THE SURFACE THERMAL
TROUGH WILL NUDGE EASTWARD INTO FAR EASTERN OREGON BY MONDAY
AFTERNOON. WITH SUFFICIENT MID LEVEL MOISTURE AND
INSTABILITY...DAILY AFTN/EVE TSTMS WILL DEVELOP WITH THE PASSING OF
THE IMPULSES...WITH THE GREATEST COVERAGE ACROSS CENTRAL OREGON AND
THE EASTERN MTNS. WITH SHEAR AT THE LOW AND MIDDLE LEVELS OF THE
ATMOSPHERE RATHER WEAK...THINK ORGANIZED STRONG/SEVERE STORMS
UNLIKELY...WITH PERHAPS AN ISOLATED STRONG STORM POSSIBLE BOTH
SUNDAY AND MONDAY AFTN/EVE. WITH THE EASTWARD NUDGE OF THE
THERMAL TROUGH MONDAY...MARINE INFLUENCED WEST WINDS WILL
INCREASE ACROSS THE EAST CASCADE SLOPES...THE GORGE...AND THE
KITTITAS VALLEY BY MONDAY AFTERNOON.
THE NEXT CONCERN WILL BE TEMPERATURES. WITH THE THERMAL TROUGH
OVERHEAD EASTERN OR/WA AND RIDGING ALOFT JUST TO THE
EAST...TEMPERATURES WILL CONTINUE TO NUDGE UPWARD...WITH 100 OR SO
LIKELY ACROSS THE WASHINGTON BASIN PARTICULARLY THROUGH MONDAY.
WITH THIS IN MIND...WILL ISSUE A HEAT ADVISORY FOR THE WASHINGTON
BASIN FROM SUNDAY AFTN THROUGH EARLY MONDAY EVENING. OTHER AREAS
NEARBY WILL NOT QUITE BREAK 100 DEGREES FOR THE PERIOD...THUS WILL
NOT INCLUDE IN THE ADVISORY FOR NOW...BUT STILL SOME HOT WEATHER
ON THE WAY FOR THE HOLIDAY WEEKEND.
.LONG TERM...TUESDAY THROUGH SATURDAY...PAC NW WILL REMAIN UNDER THE
INFLUENCE OF UPPER LOW OFF THE COAST. SHORT WAVES IN SOUTHWESTERLY
FLOW ALOFT WILL CONTINUE TO BRING INTERVALS OF SHOWERS AND
THUNDERSTORMS THROUGH THE EXTENDED PERIOD. UPPER LOW MOVES SLOWLY
TOWARD THE COAST AND WILL LIKELY BRING INCREASED WINDS WITH A MARINE
PUSH EARLY NEXT WEEK ALONG WITH SLIGHT COOLING OF HIGH TEMPS.
&&
.AVIATION...VFR CONDITIONS NEXT 24 HOURS. CUMULUS THIS AFTERNOON AND
EVENING WITH ISOLATED TO SCATTERED SHOWERS AND TSTMS...MAINLY OVER
NORTHEASTERN OREGON HIGHER TERRAIN. VISIBLE SATELLITE SHOWING
COLUMBIA BASIN RELATIVELY CLEAR THIS AFTERNOON SO NOT EXPECTING
THUNDERSTORMS THERE. ALL ACTIVITY WILL DIMINISH LATE EVENING WITH
CLEARING OVERNIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 62 97 64 97 / 20 10 20 10
ALW 66 98 67 98 / 20 10 20 10
PSC 60 101 63 101 / 10 10 10 10
YKM 58 96 61 98 / 10 10 10 10
HRI 59 100 62 99 / 10 10 20 10
ELN 56 98 61 99 / 10 10 10 10
RDM 52 93 51 90 / 20 20 20 20
LGD 57 95 57 95 / 20 20 30 20
5J0 54 95 53 94 / 30 20 30 20
DLS 63 99 64 94 / 10 10 10 10
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...HEAT ADVISORY FROM 2 PM SUNDAY TO 7 PM PDT MONDAY FOR WAZ028.
&&
TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
89/94/94
Hazardous weather outlook, Jul 1, 1:30 PM PST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
230 PM PDT SAT JUL 1 2006
WAZ024-501-502-026>030-ORZ041>044-049-050-501>506-021400-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
230 PM PDT SAT JUL 1 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TONIGHT
THUNDERSTORMS
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE
MOUNTAINS, NORTH CENTRAL OREGON, CENTRAL OREGON, LOWER
COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY,
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON, NORTHERN BLUE
MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES, JOHN DAY
BASIN, OCHOCO-JOHN DAY HIGHLANDS
A MOIST SOUTHWESTERLY FLOW WITH EMBEDDED WEAK DISTURBANCES WILL
RESULT IN THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS
LATE THIS AFTERNOON AND EVENING OVER CENTRAL AND NORTHEASTERN
OREGON. WHILE CONDITIONS ARE NOT SUITABLE FOR ORGANIZED SEVERE
THUNDERSTORMS...ISOLATED STORMS COULD BECOME STRONG WITH GUSTY
WINDS AND SMALL HAIL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THUNDERSTORMS SUNDAY
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE
MOUNTAINS, EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH
CENTRAL OREGON, CENTRAL OREGON, LOWER COLUMBIA BASIN OF
OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY, FOOTHILLS OF THE
BLUE MOUNTAINS OF OREGON, NORTHERN BLUE MOUNTAINS OF OREGON,
SOUTHERN BLUE MOUNTAINS OF OREGON, NORTHERN WHEELER AND
SOUTHERN GILLIAM COUNTIES, JOHN DAY BASIN, OCHOCO-JOHN DAY
HIGHLANDS
THUNDERSTORMS MONDAY
NORTHWEST BLUE MOUNTAINS, NORTH CENTRAL OREGON, CENTRAL
OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY, NORTHERN BLUE
MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES, JOHN DAY
BASIN, OCHOCO-JOHN DAY HIGHLANDS
EXCESSIVE HEAT SUNDAY AND MONDAY
LOWER COLUMBIA BASIN OF WASHINGTON
ADDITIONAL IMPULSES WILL CROSS CENTRAL AND EASTERN OREGON THROUGH
EARLY NEXT WEEK...CONTINUING THE RISK OF AFTERNOON AND EVENING
THUNDERSTORMS.
TEMPERATURES WILL WARM ACROSS THE COLUMBIA BASIN...WITH AFTERNOON
READINGS OVER 100 DEGREES SUNDAY AND MONDAY AFTERNOON. A HEAT
ADVISORY HAS BEEN ISSUED FOR THE LOWER COLUMBIA BASIN OF WASHINGTON.
REFER TO AWIPS ID PDXNPWPDT WMO HEADER WWUS76 KPDT FOR FURTHER
DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.Wildfire, Ochoco-John Day Highlands
- When
- July 1, 3:00 PM PST to July 4, 11:00 PM PST
- Where
- Ochoco-John Day Highlands forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 44.381, -120.359 (the zone’s center; the record gives no point)
The Todd Fire was started by lightning and burned 963 acres 12 miles south of Dayville.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, July 1 to 31, 2006$100 million · 46 events
- Drought in Texas, July 1 to 31, 2006$135 million · 18 events
- Hail and Damaging Wind in Wisconsin, July 1, 2006$10 million · 4 in hail · 11 events
- Drought in Oklahoma, July 1 to 31, 2006$800,000 · 48 events
- Hail in Nebraska, July 1, 2006$1.0 million · 1.5 in hail · 1 event
- Hail and Strong Wind in Texas, July 1, 200610 injured · 1 in hail · 2 events
- Hail and Damaging Winds in Wisconsin, July 1, 2006$119,000 · 1.75 in hail · 15 events
- Hail and Damaging Winds in Iowa, July 1, 2006$78,000 · 1.25 in hail · 12 events
- Tropical Storm in Guam, July 1, 2006$105,000 · 1 event
- Hail and Damaging Winds in Iowa, July 1, 2006$43,000 · 1.25 in hail · 11 events
- Hail and Damaging Winds in Wisconsin, July 1, 2006$25,000 · 1.5 in hail · 13 events
- Drought in New Mexico, July 1 to 31, 200622 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526293.